U.S. doctors online nowAsk doctors free
A member asked:

I've recently had 1000mg of b12 (apparently correct dose for my weight). could this have an effect on my menstrual cycle? my last period was june 3. i have taken a pregnancy test that has come back negative.

3 doctor answers5 doctors weighed in
Dr. Howard Cohen
Cardiac Electrophysiology 62 years experience
Probably not: Several of the B vitamins including B12 are necessary for a normal menstrual cycle, but taking B12 is unlikely to be the cause of missing a menstrual cycle completely. I assume there is a specific reason for taking the B12, because a normal diet would supply enough unless you have a condition in which your body cannot absorb the B12 or your body is unable to effectively use the B12 it gets.
Dr.
A Verified Doctoranswered
A US doctor answeredLearn more
No : B 12 injections do not affect the menstrual cycle . Please repeat the pregnancy test and see your GP .
Dr. Jovita Anyanwu
Internal Medicine 31 years experience
Vitamin B12: injection will not affect your periods. However if you are exercising and losing weight the the weight loss and intense exercise can cause you not to have periods
Last updated Nov 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.